Alert archive / Arizona / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 79, NWS Phoenix, AZ

August 28, 2008Gila County, Pinal County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 28, 2008, 5:39 PM MST for Gila County, Pinal County, Arizona. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 28, 2008, 5:39 PM MST (00:39 UTC)
Expired
Aug 28, 2008, 6:20 PM MST
In force
41 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

Counties Gila County, AZ, Pinal County, AZ

The radar

The Phoenix radar (KIWA), 68 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 00:00Z, 0.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 00:00Z on 2008-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2017 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 00:00Z on 2008-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2017 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
1808 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPSR 290039
SVRPSR
AZC007-021-290145-
/O.NEW.KPSR.SV.W.0079.080829T0039Z-080829T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
539 PM MST THU AUG 28 2008

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA...
  THIS INCLUDES THE CITY OF GLOBE...
  NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA...
  THIS INCLUDES THE CITY OF SUPERIOR...

* UNTIL 645 PM MST

* AT 538 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  LOCALLY HEAVY RAINFALL IS
  ALSO LIKELY WITH THIS STORM. THIS STORM WAS LOCATED NEAR
  CLAYPOOL...OR 7 MILES NORTHWEST OF GLOBE...AND MOVING SOUTHWEST
  AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  INSPIRATION AND MIAMI BY 545 PM MST...
  SUPERIOR BY 640 PM MST...

LAT...LON 3322 11093 3323 11094 3324 11094 3325 11095
      3319 11104 3339 11119 3358 11082 3339 11066
TIME...MOT...LOC 0038Z 058DEG 12KT 3344 11087

$$

DG
1 follow-up statement
000 
WWUS55 KPSR 290120
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
620 PM MST FRI AUG 28 2008

AZC007-021-290125-
/O.CAN.KPSR.SV.W.0079.000000T0000Z-080829T0145Z/
GILA AZ-PINAL AZ-
620 PM MST FRI AUG 28 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PINAL AND SOUTH
CENTRAL GILA COUNTIES IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED ISSUANCE OF THE SEVERE THUNDERSTORM 
WARNING FOR NORTH CENTRAL PINAL AND SOUTH-CENTRAL GILA COUNTIES HAS 
WEAKENED...AND IS NO LONGER SEVERE. THEREFORE...THE SEVERE 
THUNDERSTORM WARNING FOR THIS AREA IS CANCELLED.

HOWEVER...MORE THUNDERSTORMS WILL AFFECT PORTIONS OF NORTHWEST PINAL 
COUNTY THIS EVENING...AND SOME OF THESE STORMS MAY BECOME SEVERE... 
WITH STRONG TO DAMAGING WINDS AND LOCALLY HEAVY RAINFALL THE PRIMARY 
THREATS.  


LAT...LON 3322 11093 3323 11094 3324 11094 3325 11095
      3319 11104 3339 11119 3358 11082 3339 11066
TIME...MOT...LOC 0115Z 058DEG 12KT 3337 11100

$$

DG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 4:28 PM MST, 1 hour 11 minutes earlier.

Area forecast discussion, Aug 28, 4:28 PM MST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
428 PM MST THU AUG 28 2008

SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.UPDATE...UPDATED AVIATION SECTION.

&&

.SYNOPSIS...
HIGH PRESSURE OFF THE CALIFORNIA COAST WILL BUILD ACROSS THE DESERT
SOUTHWEST...RESULTING IN A WARMING TREND INTO THE WEEKEND. THE
THREAT FOR MONSOON STORMS WILL PERSIST...WITH THE BEST CHANCES SOUTH
AND EAST OF PHOENIX. THE THREAT FOR THUNDERSTORMS WILL INCREASE THIS
WEEKEND AS A STRONG LOW PRESSURE SYSTEM MOVES THROUGH THE REGION.
THE STRONG WEEKEND LOW PRESSURE SYSTEM WILL LEAD TO SIGNIFICANT
COOLING ON SUNDAY. FOLLOWING THE PASSAGE OF THE LOW...A GRADUAL
WARMING AND DRYING TREND IS EXPECTED NEXT WEEK.

&&

.DISCUSSION...
WELL...IT MAY TURN OUT TO BE A BIT LESS ACTIVE THAN PREVIOUSLY
THOUGHT FOR THIS EVENING. STRONG HIGH TO OUR NORTHWEST HAS SET UP A
DRYING SUBSIDENT NELY FLOW INTO NRN/NCNTRL AZ WHICH HAS PUT A REAL
KIBOSH ON THE AFTN CONVECTION ALONG THE RIM. 2 PM SAT IMAGERY SHOWED
MINIMAL CU DEVELOPING ALONG WRN/CNTRL RIM WITH JUST ISOLD STORMS
STARTING TO FIRE OVER THE ERN RIM. MOISTURE OVER LOWER DESERTS
REMAINS QUITE HIGH WITH SURFACE DEWPOINTS STILL IN THE MID 60S TO
LOW 70. 18Z PHOENIX RAOB INDICATED A MID LEVEL CAP THAT DEVELOPED
ALONG WITH A BIT OF MID LEVEL DRYING. SINCE DYNAMICS ARE LACKING WE
WILL LIKELY NEED BOUNDARIES TO KICK OFF SIGNIFICANT STORMS...AND THE
LOW LEVEL CONVERGENCE WITH MERGING BOUNDARIES SHOULD BE ENOUGH TO
PUSH THRU THE CAP. POSSIBLY BOUNDARIES WILL MOVE UP LATER THIS
EVENING FROM SOUTHEAST AZ WHERE CONVECTIVE POTENTIAL IS HIGH.
ANYWAY...HAVE LOWERED POPS AGAIN THIS EVE TO CHANCE SOUTH AND EAST
OF PHOENIX...WITH JUST SLIGHT CHANCE POPS WEST OF PHOENIX.

FRIDAY LOOKS TO BE A SIMILAR DAY TO TODAY...WITH THE UPPER HIGH TO
OUR NW AND A GOOD NELY/ELY STEERING FLOW IN PLACE. MOISTURE REMAINS
PLENTIFUL AND WEAK VORT MAXES WILL LIKELY MOVE WESTWARD AROUND THE
SRN PERIPHERY OF THE HIGH...ENHANCING STORMS AT TIMES. OVERALL
DYNAMICS AGAIN ARE NOT THAT IMPRESSIVE SO WE WILL KEEP A MID GRADE
MONSOON FORECAST IN PLACE.

THE WEEKEND LOOKS TO BE INCREASING ACTIVE AS BOTH EUROPEAN AND GFS
BRING A MAJOR SHORT WAVE TROF INTO THE WESTERN STATES LEADING TO A
PROBABLE TRANSITION TYPE EVENT FOR OUR CWA. MOISTURE WILL BE DRAWN
NORTH INTO THE CWA AHEAD OF THE TROF...THEN INCREASING DYNAMICS/UVV
AND SHEAR WILL ACT ON THE MOISTURE TO GIVE STRONG AND POSSIBLY
SEVERE STORMS TO THE CWA...ESPECIALLY SOUTH-CENTRAL AZ. HAVE RAISED
POPS SATURDAY EVENING TO 40 PLUS OVER SOUTH-CENTRAL AZ...WITH CHANCE
POPS WESTWARD INTO SERN CA...THEN POPS INCREASING A BIT MORE TO
AROUND 50 OVER SOUTH-CENTRAL AZ/SRN GILA SUNDAY AFTERNOON AND
EVENING. WILL ISSUE A SPS TO HIGHLIGHT THE POTENTIAL FOR ACTIVE AND
POSSIBLY SEVERE WEATHER THIS COMING LABOR DAY WEEKEND.

EXTENDED...FLOW NOW LOOKS TO REMAIN MORE WESTERLY BEHIND THE
DEPARTING TROUGH...BASED ON THE LATEST GFS/ECMWF. THIS WILL CONFINE
HIGHEST PRECIP CHANCES TO THE HIGHER TERRAIN EAST OF PHOENIX.
GRADUAL WARMING TREND IS EXPECTED...THOUGH TEMPS SHOULD REMAIN BELOW
NORMAL THROUGH THE PERIOD.

&&

.AVIATION...
KPHX/KIWA AND SURROUNDING AIRFIELDS...
DESPITE A FAIRLY UNSTABLE AIRMASS THUNDERSTORMS ARE STRUGGLING TO
GET GOING NORTH AND EAST OF PHOENIX. THIS IS LIKELY DUE TO THE
CAPPING INVERSION EVIDENT ON A SPECIAL BALLOON LAUNCH DONE THIS
AFTERNOON. GIVEN CURRENT TRENDS HAVE TRENDED DOWN THE THUNDER IN THE
TAFS. STILL HUNG ON TO A CB GROUP FOR THE EVENING IN THE SLIGHT
CHANCE THAT A FEW STORMS COULD GET GOING AROUND THE AREA THIS
EVENING IS THE CAP WEAKENS SOME.

IN SOUTHWEST ARIZONA/SOUTHEAST CALIFORNIA...
DRY WEATHER EXPECTED AT THE TAFS FOR TONIGHT. SMALL/OUTSIDE CHANCE
OF SEEING THUNDER AT KYUM BUT PROBABILITY NOT HIGH ENOUGH TO INCLUDE
MENTION IN TAFS. OTHERWISE EXPECT SOUTHERLY WINDS THROUGH TOMORROW
AFTERNOON.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
FRIDAY THROUGH TUESDAY...
A DRYING AND WARMING TREND WILL CONTINUE THROUGH FRIDAY. A WEST
COAST WEATHER SYSTEM IS EXPECTED TO MOVE THROUGH THE REGION THIS
WEEKEND...INCREASING HUMIDITY AND THE CHANCE FOR SHOWERS AND
THUNDERSTORMS. COOLER TEMPERATURES CAN ALSO BE EXPECTED OVER THE
WEEKEND. A WARMING AND DRYING TREND WILL COMMENCE MON/TUE OF NEXT
WEEK.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...CB/HIRSCH
AVIATION...INIGUEZ
FIRE WEATHER...WANEK
Hazardous weather outlook, Aug 28, 4:43 AM MST, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
443 AM MST THU AUG 28 2008

AZZ020>028-CAZ030>033-282345-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
443 AM MST THU AUG 28 2008 /443 AM PDT THU AUG 28 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...
SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...
EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A THREAT OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
THROUGH TONIGHT. STORMS WILL BE MAINLY FOCUSED IN EAST CENTRAL
ARIZONA...SOUTH AND EAST OF PHOENIX. HOWEVER...THERE IS THE
POSSIBILITY THAT STORMS WILL MOVE INTO PHOENIX AND EVEN THE LOWER
DESERTS THIS EVENING. THE PRIMARY THREAT WILL BE DAMAGING WINDS IN
EXCESS OF 50 MPH AND HEAVY RAIN. LOCALLY HEAVY RAINFALL COULD LEAD
TO AREAS OF URBAN AND SMALL STREAM FLOODING WITH NORMALLY DRY WASHES
AND CREEKS RUNNING. RAIN WILL LIKELY IMPACT THE SAME AREAS THAT
RECEIVED RECENT HEAVY RAINFALL AND FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL CONTINUE TO BE A CHANCE OF MAINLY AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS ACROSS THE AREA...WITH THE BEST CHANCES
OVER THE HIGHER TERRAIN THROUGH FRIDAY. A STORM SYSTEM APPROACHING THE
REGION FROM THE PACIFIC NORTHWEST WILL INCREASE THUNDERSTORM CHANCES
ON SATURDAY AND SUNDAY. SOME OF THESE STORMS COULD BE CAPABLE OF
PRODUCING SIGNIFICANT SEVERE WEATHER. THERE IS ALSO A CHANCE FOR
THUNDERSTORMS MONDAY AND TUESDAY...THOUGH THESE WILL BE PRIMARILY
LOCATED OVER THE HIGHER TERRAIN NORTH AND EAST OF THE PHOENIX
METROPOLITAN AREA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Aug 28, 3:22 PM MST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
322 PM MST THU AUG 28 2008

AZZ020>028-CAZ030>033-291200-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE...QUARTZSITE...
SALOME...BUCKEYE...LAKE PLEASANT...MORRISTOWN...NEW RIVER...
TONOPAH...WICKENBURG...CAREFREE...CAVE CREEK...CHANDLER...
FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA...PHOENIX...
SCOTTSDALE...SUN CITY...TEMPE...GLOBE...MIAMI...SAN CARLOS...
AND SUPERIOR...ALSO INCLUDING APACHE...BARTLETT...CANYON...
HORSESHOE...ROOSEVELT...AND SAGUARO LAKES...FORTUNA FOOTHILLS...
SAN LUIS...SOMERTON...YUMA...DATELAND...TACNA...WELLTON...
GILA BEND...APACHE JUNCTION...CASA GRANDE...COOLIDGE...FLORENCE...
COTTONWOOD VISITOR CENTER...KEYS VIEW...LOST HORSE...BLYTHE...
CHIRIACO SUMMIT...DESERT CENTER...EAGLE MOUNTAIN...BRAWLEY...
CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA
322 PM MST THU AUG 28 2008 /322 PM PDT THU AUG 28 2008/

THE MONSOON IS POISED TO SWING INTO HIGH GEAR LATER THIS WEEK...AS AN
APPROACHING PACIFIC LOW PRESSURE SYSTEM WILL DRAW MEXICAN MOISTURE
NORTHWARD INTO THE AREA...AND THEN PRODUCE A SIGNIFICANT INCREASE IN
SHOWERS AND THUNDERSTORMS OVER THE LABOR DAY HOLIDAY WEEKEND.

SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP OVER
SOUTHEAST CALIFORNIA...SOUTHWEST AND SOUTH-CENTRAL ARIZONA SATURDAY
AFTERNOON AND EVENING...AND LOCALLY HEAVY RAINFALL IS POSSIBLE WITH
THE STRONGER THUNDERSTORMS. AS THE LOW PRESSURE SYSTEM APPROACHES
FROM THE NORTHWEST SUNDAY...THE FOCUS FOR STRONG AND POSSIBLY SEVERE
THUNDERSTORMS WILL SHIFT INTO SOUTH-CENTRAL ARIZONA WHERE CHANCES FOR
RAIN WILL INCREASE TO AROUND 5O PERCENT.

THE MOST SIGNIFICANT WEATHER WILL LIKELY OCCUR OVER SOUTH-CENTRAL
ARIZONA...INCLUDING THE GREATER PHOENIX METROPOLITAN AREA...SUNDAY
AFTERNOON AND EVENING. THE STRONGER THUNDERSTORMS HAVE THE POTENTIAL
TO PRODUCE VERY HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING...
STRONG WINDS IN EXCESS OF 60 MPH...MODERATE HAIL AND DEADLY CLOUD TO
GROUND LIGHTNING. IN ADDITION...MUCH COOLER WEATHER IS EXPECTED
SUNDAY AS HIGH TEMPERATURES WILL LIKELY LOWER TO WELL BELOW SEASONAL
NORMALS.

SHOWERS AND THUNDERSTORMS WILL DECREASE FROM THE WEST ON LABOR DAY AS
DRIER AND WARMER AIR SPREADS IN FROM THE WEST. THERE WILL STILL BE A
CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS...MAINLY OVER THE
HIGHER TERRAIN EAST OF PHOENIX.

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO
ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE
FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT

WEATHER.GOV/PHOENIX

BRECKENRIDGE
Special weather statement, Aug 28, 3:22 PM MST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
322 PM MST THU AUG 28 2008

AZZ020>028-CAZ030>033-291200-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE...QUARTZSITE...
SALOME...BUCKEYE...LAKE PLEASANT...MORRISTOWN...NEW RIVER...
TONOPAH...WICKENBURG...CAREFREE...CAVE CREEK...CHANDLER...
FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA...PHOENIX...
SCOTTSDALE...SUN CITY...TEMPE...GLOBE...MIAMI...SAN CARLOS...
AND SUPERIOR...ALSO INCLUDING APACHE...BARTLETT...CANYON...
HORSESHOE...ROOSEVELT...AND SAGUARO LAKES...FORTUNA FOOTHILLS...
SAN LUIS...SOMERTON...YUMA...DATELAND...TACNA...WELLTON...
GILA BEND...APACHE JUNCTION...CASA GRANDE...COOLIDGE...FLORENCE...
COTTONWOOD VISITOR CENTER...KEYS VIEW...LOST HORSE...BLYTHE...
CHIRIACO SUMMIT...DESERT CENTER...EAGLE MOUNTAIN...BRAWLEY...
CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA
322 PM MST THU AUG 28 2008 /322 PM PDT THU AUG 28 2008/

....SHOWERS AND THUNDERSTORMS EXPECTED DURING THE LABOR DAY WEEKEND
OVER SOUTHEAST CALIFORNIA...SOUTHWEST AND SOUTH-CENTRAL ARIZONA....

THE MONSOON IS POISED TO SWING INTO HIGH GEAR LATER THIS WEEK...AS AN
APPROACHING PACIFIC LOW PRESSURE SYSTEM WILL DRAW MEXICAN MOISTURE
NORTHWARD INTO THE AREA...AND THEN PRODUCE A SIGNIFICANT INCREASE IN
SHOWERS AND THUNDERSTORMS OVER THE LABOR DAY HOLIDAY WEEKEND.

SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP OVER
SOUTHEAST CALIFORNIA...SOUTHWEST AND SOUTH-CENTRAL ARIZONA SATURDAY
AFTERNOON AND EVENING...AND LOCALLY HEAVY RAINFALL IS POSSIBLE WITH
THE STRONGER THUNDERSTORMS. AS THE LOW PRESSURE SYSTEM APPROACHES
FROM THE NORTHWEST SUNDAY...THE FOCUS FOR STRONG AND POSSIBLY SEVERE
THUNDERSTORMS WILL SHIFT INTO SOUTH-CENTRAL ARIZONA WHERE CHANCES FOR
RAIN WILL INCREASE TO AROUND 5O PERCENT.

THE MOST SIGNIFICANT WEATHER WILL LIKELY OCCUR OVER SOUTH-CENTRAL
ARIZONA...INCLUDING THE GREATER PHOENIX METROPOLITAN AREA...SUNDAY
AFTERNOON AND EVENING. THE STRONGER THUNDERSTORMS HAVE THE POTENTIAL
TO PRODUCE VERY HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING...
STRONG WINDS IN EXCESS OF 60 MPH...MODERATE HAIL AND DEADLY CLOUD TO
GROUND LIGHTNING. IN ADDITION...MUCH COOLER WEATHER IS EXPECTED
SUNDAY AS HIGH TEMPERATURES WILL LIKELY LOWER TO WELL BELOW SEASONAL
NORMALS.

SHOWERS AND THUNDERSTORMS WILL DECREASE FROM THE WEST ON LABOR DAY AS
DRIER AND WARMER AIR SPREADS IN FROM THE WEST. THERE WILL STILL BE A
CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS...MAINLY OVER THE
HIGHER TERRAIN EAST OF PHOENIX.

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO
ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE
FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT

WEATHER.GOV/PHOENIX

BRECKENRIDGE

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 5:40 PM MSTAreal Flood AdvisoryPSRGila2 hr
Aug 28, 6:06 PM MSTFlash Flood WarningPSRGila114 min
Aug 28, 8:11 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal49 min
Aug 28, 8:19 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal41 min
Aug 28, 8:37 PM MSTAreal Flood AdvisoryPSRMaricopa, Pinal113 min
Aug 28, 8:39 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal51 min
Aug 28, 8:46 PM MSTSevere Thunderstorm WarningPSRMaricopa59 min
Aug 28, 9:00 PM MSTSevere Thunderstorm WarningPSRGila, Maricopa, Pinal60 min
Aug 28, 9:23 PM MSTFlash Flood WarningPSRMaricopa, Pinal119 min
Aug 28, 9:34 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal56 min
Aug 28, 9:39 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal51 min
Aug 28, 9:42 PM MSTSevere Thunderstorm WarningPSRMaricopa43 min
Aug 28, 9:49 PM MSTAreal Flood AdvisoryPSRMaricopa3 hr
Aug 28, 10:06 PM MSTSevere Thunderstorm WarningPSRMaricopa44 min
Aug 28, 10:16 PM MSTSevere Thunderstorm WarningPSRMaricopa38 min
Aug 28, 10:19 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal56 min
Aug 28, 10:31 PM MSTSevere Thunderstorm WarningPSRGila, Maricopa29 min
Aug 28, 10:38 PM MSTSevere Thunderstorm WarningPSRMaricopa52 min
Aug 28, 10:46 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal44 min
Aug 28, 11:14 PM MSTSevere Thunderstorm WarningPSRMaricopa21 min
Aug 28, 11:27 PM MSTSevere Thunderstorm WarningPSRMaricopa63 min
Aug 28, 11:35 PM MSTFlash Flood WarningPSRMaricopa71 min
Aug 28, 11:48 PM MSTSevere Thunderstorm WarningPSRYuma57 min
Aug 29, 12:00 AM MSTDust Storm WarningPSR2 hr
Aug 29, 12:51 AM MSTSevere Thunderstorm WarningPSRYuma54 min
Aug 29, 1:11 AM MSTAreal Flood AdvisoryPSRYuma109 min
Aug 29, 1:11 AM MSTSevere Thunderstorm WarningPSRYuma35 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.